Alert archive / California / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Sacramento, CA

July 25, 2010

NWS Sacramento, CA issued this red flag warning at Jul 25, 2010, 1:09 PM PDT. It took effect at Jul 25, 2010, 5:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2010, 1:09 PM PDT (20:09 UTC)
In effect from
Jul 25, 2010, 5:00 PM PDT
Expired
Jul 25, 2010, 11:42 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS86 KSTO 252009
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
109 PM PDT SUN JUL 25 2010

...CRITICAL THUNDERSTORM PATTERN TONIGHT...

.A CRITICAL THUNDERSTORM PATTERN PROJECTED OVER THE AREA TONIGHT
WILL LIKELY PRODUCE SCATTERED THUNDERSTORMS WITH ABUNDANT
LIGHTNING. THUNDERSTORMS WILL BECOME STRONGER AND WETTER BY EARLY
MONDAY MORNING WITH ABUNDANT LIGHTNING OUTSIDE THE STORM CORES.

CAZ221-268-269-261200-
/O.NEW.KSTO.FW.W.0002.100726T0000Z-100726T1200Z/
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
109 PM PDT SUN JUL 25 2010

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR PORTIONS OF THE NORTHERN SIERRA NEVADA FOR SCATTERED
THUNDERSTORMS WITH ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM
5 PM THIS AFTERNOON TO 5 AM PDT MONDAY.

* AFFECTED AREA: FIRE ZONES 221...268 AND 269 NORTHERN SIERRA
  NEVADA WEST OF THE CREST FROM LASSEN NF DOWN THROUGH STANISLAUS
  NF.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING
  AND OVERNIGHT. THUNDERSTORMS WILL BE MOIST ENOUGH TO DROP LIGHT
  RAIN.

* IMPACTS: LIGHTNING WILL LIKELY CREATE NEW FIRE STARTS BECAUSE
  STORMS SHOULD MOVE FAST ENOUGH TO KEEP MOST AREAS WITH MINIMUM
  RAINFALL IN ANY SINGLE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JCLAPP
1 follow-up statement
903 
WWUS86 KSTO 260642
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1142 PM PDT SUN JUL 25 2010

CAZ221-268-269-260745-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-100726T1200Z/
STANISLAUS NATIONAL FOREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST -
 WEST OF EVANS PEAK/GRIZZLY PEAK/BECKWORTH PEAK-TAHOE -
 ELDORADO NATIONAL FOREST-
1142 PM PDT SUN JUL 25 2010

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONES 221...268 AND 269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORM ACTIVITY MAY DEVELOP OVER THE REGION TOWARD
MORNING...HOWEVER COVERAGE WILL BE ISOLATED AND STORMS ARE
EXPECTED TO BE WET. 

$$

SG

HTTP://WEATHER.GOV/SACRAMENTO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:00 AM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 25, 9:00 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT SUN JUL 25 2010

.DISCUSSION...
UPDATED ZONES THIS MORNING TO INCLUDE ISOLATED SHOWERS ALONG THE
EASTERN SIDE OF THE VALLEY INTO THE FOOTHILLS AND SIERRA
MOUNTAINS...INCLUDING BURNEY BASIN. SATELLITE IMAGERY AND RADAR
IMAGERY SHOW SOME ISOLATED SHOWER ACTIVITY IN THESE AREAS. SHOWERS
ARE MOVING VERY QUICKLY FROM SOUTH TO NORTH SO ANY RAINFALL SHOULD
BE BRIEF AND LIGHT.

RECENT LAPS DATA INDICATES INCREASING INSTABILITY ALONG THE
FOOTHILLS AND MOUNTAINS WHILE SMALL VORT MAXES ROTATE THROUGH OUR
CWA FROM THE LOW PRESSURE SYSTEM SITTING OFFSHORE. HAVE INCLUDED THE
SIERRA FOOTHILLS FOR POSSIBILITY OF THUNDERSTORMS THIS EVENING IN
THE HIGHER TERRAIN. OTHERWISE...REST OF FORECAST LOOKS GOOD.  JBB

.PREVIOUS DISCUSSION...NORCAL CURRENTLY UNDER SOUTHERLY FLOW ALOFT
BETWEEN HIGH PRESSURE OVER THE SOUTHWEST U.S. AND A LOW PRESSURE
SYSTEM OFF THE CENTRAL CALIFORNIA COAST. THE OFFSHORE UPPER LOW IS
FORECAST TO EDGE TOWARDS THE COAST TODAY BRINGING A SLIGHTLY COOLER
AIRMASS TO THE REGION FOR A MINOR COOLING TREND. SHOULD SEE
TEMPERATURES MOST LOCATIONS A DEGREE OR TWO BELOW SATURDAYS HIGHS.
UPPER FLOW BECOMES A BIT MORE SOUTHEAST TODAY SHIFTING MOUNTAIN
THUNDERSTORM THREAT TO THE NORTHERN AND COASTAL MOUNTAINS. THETA E
RIDGING AND STABILITY INDICES CONSISTENT IN INDICATING ENOUGH
INSTABILITY AND MOISTURE FOR AFTERNOON THUNDERSTORMS FROM THE
COASTAL RANGE NORTH OF LAKE COUNTY ...TO THE MOUNTAINS OF SHASTA
COUNTY TO THE SIERRA CASCADE RANGE. BLENDED TOTAL PRECIPITABLE WATER
IMAGE SHOWS MOST OF CWA UNDER PWATS OF GREATER THAN .75 INCHES WITH
NORCAL SHOWING A DIRECT CONNECTION TO THE MONSOON MOISTURE OVER THE
SOUTHWEST U.S.. THEREFORE EXPECT THUNDERSTORMS TO CONTAIN AT LEAST
SOME RAINFALL. SHORTWAVES ROTATING AROUND THE OFFSHORE LOW WILL
SERVE TO FOCUS MOST SIGNIFICANT THUNDERSTORM ACTIVITY TODAY.

ALTHOUGH THUNDERSTORM ACTIVITY WILL LIKELY DECREASE AFTER SUNSET
TONIGHT...ENOUGH INSTABILITY AND UPPER LEVEL DIFFLUENCE OVER NORCAL
TO CONTINUE MOUNTAIN THUNDERSTORM THREAT THROUGH THE NIGHTTIME
HOURS. WILL NEED TO WATCH FOR TRIGGERS TONIGHT ROTATING AROUND THE
OFFSHORE LOW.  A BIT MORE COOLING IN STORE FOR MONDAY AS OFFSHORE
UPPER LOW OPENS AND BEGINS SHIFTING TOWARDS NORTHERN CALIFORNIA.
SLIGHTLY INCREASED DELTA BREEZE WILL LIKELY BRING A LITTLE MORE
COOLING TO THE SACRAMENTO AREA WITH DAYTIME HIGHS HERE DROPPING TO A
LITTLE COOLER THAN NORMAL. SOUTHEAST FLOW ALOFT WITH UPPER LEVEL
DIFFLUENCE WILL KEEP MOUNTAIN THUNDERSTORM THREAT GOING THROUGH
MONDAY AFTERNOON AND EVENING.

ON TUESDAY...A PORTION OF THE OPEN TROUGH MOVES INTO THE PACIFIC
NORTHWEST LEAVING WEAK TROUGHINESS ALONG AND JUST OFF THE PACIFIC
COAST. A TURN TO MORE SOUTHWEST FLOW ALOFT SHOULD KEEP AFTERNOON
THUNDERSTORM ACTIVITY NORTH AND EAST OF THE FORECAST AREA SO KEPT
THUNDERSTORM WORDING OUT OF FORECAST FOR TUESDAY. SLIGHT AIRMASS
COOLING SHOULD BRING DAYTIME HIGHS TUESDAY DOWN TO NEAR OR A LITTLE
BELOW AVERAGE NEARLY ALL AREAS.

WEAK TROUGH REMAINS ALONG THE COAST THROUGH NEXT WEEKEND KEEPING
DAYTIME HIGHS NEAR NORMAL WEDNESDAY ON THROUGH THE END OF THE WEEK.
BASED ON FORECAST ONSHORE SURFACE GRADIENTS...SHOULD SEE A MODERATE
DELTA BREEZE THROUGH THIS TIME PERIOD SO DELTA...SOUTHERN SACRAMENTO
AND NORTHERLY SAN JOAQUIN VALLEYS SHOULD SEE TEMPERATURES REMAINING
A LITTLE BELOW SEASON NORMALS. SOUTHWEST FLOW ALOFT SHOULD KEEP ANY
AFTERNOON THUNDERSTORM ACTIVITY EAST OF THE REGION. SMITH

&&

.AVIATION...
MID LEVEL MOISTURE INCREASES TODAY AND TONIGHT IN A S-SE FLOW
BETWEEN LOW PRESSURE OFF THE COAST AND HIGH PRESSURE OVER THE GREAT
BASIN. THE ATMOSPHERE WILL BE UNSTABLE OVER THE MOUNTAINS. IN THE
SIERNEV AND SHASTA/SISKIYOUS VFR BKN140 TOPS FL250-300 WDLY SCT
-TSRA. CENTRAL VALLEYS VFR SKC BECMG SCT150 BKN200 AFTER 3 PM. SFC
WNDS SW G35 KT NEAR THE DELTA DECREASING BY LATE MORNING. LIMITED
IFR OVC007 IN THE DELTA UNTIL 10 AM OR SO. SG

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 10:20 AM PDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK - UPDATED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1020 AM PDT SUN JUL 25 2010

CAZ013>019-063-064-066>069-261400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ISOLATED TO SCATTERED THUNDERSTORMS IN THE NORTHERN SACRAMENTO
VALLEY...SIERRA FOOTHILLS AND OVER THE MOUNTAINS OF INTERIOR
NORTHERN CALIFORNIA TODAY. THESE STORMS WILL LIKELY CONTINUE INTO
THE NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS IN THE NORTHERN SACRAMENTO
VALLEY...SIERRA FOOTHILLS AND OVER THE MOUNTAINS OF INTERIOR
NORTHERN CALIFORNIA CONTINUE THROUGH MONDAY. SOME MAY CONTAIN HEAVY
RAINFALL. NO SIGNIFICANT WEATHER IS EXPECTED TUESDAY THOUGH
SATURDAY.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:21 PM PDTSevere Thunderstorm WarningSTOLassen, Shasta24 min

Nearby

Red Flag Warnings in California, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.